Alert archive / California / Gale Warnings in 2023
Gale Warning 43, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Oct 15, 2023, 3:30 AM PDT. It took effect at Oct 15, 2023, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2023, 3:30 AM PDT (10:30 UTC)
- In effect from
- Oct 15, 2023, 11:00 PM PDT
- Expired
- Oct 16, 2023, 8:51 AM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
177 WHUS76 KEKA 151030 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 330 AM PDT Sun Oct 15 2023 PZZ470-151830- /O.EXT.KEKA.SC.Y.0109.231015T1600Z-231016T0600Z/ /O.UPG.KEKA.GL.A.0039.231016T0400Z-231016T1600Z/ /O.NEW.KEKA.GL.W.0043.231016T0600Z-231016T1600Z/ /O.NEW.KEKA.SC.Y.0110.231016T1600Z-231017T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 330 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet expected. For the first Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet expected. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 9 AM PDT Monday. For the Small Craft Advisory, from 9 AM this morning to 11 PM PDT this evening. For the Small Craft Advisory, from 9 AM to 5 PM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-151830- /O.EXB.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 330 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-151830- /O.EXT.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 330 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151830- /O.CON.KEKA.SC.Y.0109.231015T2200Z-231016T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 330 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
178 WHUS76 KEKA 151556 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 856 AM PDT Sun Oct 15 2023 PZZ470-160000- /O.CON.KEKA.SC.Y.0109.231015T1600Z-231016T0600Z/ /O.CON.KEKA.GL.W.0043.231016T0600Z-231016T1600Z/ /O.CAN.KEKA.SC.Y.0110.231016T1600Z-231017T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 856 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 9 AM PDT Monday. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-160000- /O.CON.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 856 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-160000- /O.CON.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 856 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160000- /O.CON.KEKA.SC.Y.0109.231015T2200Z-231016T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 856 AM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS76 KEKA 152152 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 252 PM PDT Sun Oct 15 2023 PZZ470-160600- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T0600Z/ /O.CON.KEKA.GL.W.0043.231016T0600Z-231016T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 252 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet expected. For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 9 AM PDT Monday. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-160600- /O.CON.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 252 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-160600- /O.CON.KEKA.SC.Y.0109.231016T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 252 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160600- /O.CON.KEKA.SC.Y.0109.231015T2200Z-231016T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 252 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
148 WHUS76 KEKA 160401 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 PM PDT Sun Oct 15 2023 PZZ470-161215- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T0600Z/ /O.CON.KEKA.GL.W.0043.231016T0600Z-231016T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 901 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet expected. For the Small Craft Advisory, south winds around 20 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PDT Monday. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-161215- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 901 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-161215- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 901 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
507 WHUS76 KEKA 160545 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1045 PM PDT Sun Oct 15 2023 PZZ470-161345- /O.EXP.KEKA.SC.Y.0109.000000T0000Z-231016T0600Z/ /O.CON.KEKA.GL.W.0043.231016T0600Z-231016T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1045 PM PDT Sun Oct 15 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-161345- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 1045 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-161345- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1045 PM PDT Sun Oct 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
767 WHUS76 KEKA 161016 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 316 AM PDT Mon Oct 16 2023 PZZ470-161830- /O.CON.KEKA.GL.W.0043.000000T0000Z-231016T1600Z/ /O.EXB.KEKA.SC.Y.0109.231016T1600Z-231016T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 316 AM PDT Mon Oct 16 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 feet. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PDT this morning. For the Small Craft Advisory, from 9 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-161830- /O.EXT.KEKA.SC.Y.0109.000000T0000Z-231016T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 316 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-161600- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 316 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-161600- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 316 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS76 KEKA 161551 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 AM PDT Mon Oct 16 2023 PZZ470-162200- /O.CAN.KEKA.GL.W.0043.000000T0000Z-231016T1600Z/ /O.CON.KEKA.SC.Y.0109.231016T1600Z-231016T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-161700- /O.EXP.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Pt St George to Cape Mendocino out 10 nm- 851 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ455-161700- /O.EXP.KEKA.SC.Y.0109.000000T0000Z-231016T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 851 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ475-162200- /O.CON.KEKA.SC.Y.0109.000000T0000Z-231016T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 10 to 15 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:09 PM PDT, 12 hours 21 minutes earlier.
Area forecast discussion, Oct 14, 3:09 PM PDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PDT Sat Oct 14 2023
.SYNOPSIS...Slight offshore flow will help briefly warm and dry
conditions Sunday. Southerly winds will build through Sunday evening
with widespread wetting rain during the day. More consistent hot and
dry weather will return late week.
&&
.DISCUSSION...A few lingering showers quickly moved out of the area
this morning around sunrise. Though midlevel clouds blanketed most
places, downsloping winds off the King Range allowed most of
Humboldt Bay to be clear for the annular solar eclipse this morning.
Otherwise, skies have continued to clear allowing for most interior
areas to warm back into the upper 60s.
Gentle offshore flow battling a resurgence of moisture transport
will lead to partly cloudy skies overnight and tomorrow. The hottest
valleys such as around Ukiah could reach as hot as 80. While some
very shallow stratus is possible overnight, a delayed sea breeze
will likely even allow the coast to reach the mid to upper 60s. High
clouds will start to stream into the area by late tomorrow afternoon
as a front begins to approach the area.
A well defined front will approach shore early Monday morning and
through the day. South winds will build even before rain arrives.
NBM is placing a 40 to 60% chance of gusts over 30 mph on exposed
ridges and coastal headlands. That said, speeds will stay well below
wind advisory criteria. The heaviest rain will be restricted to the
Klamath Mountains and the King Range. In these areas, the most
likely rainfall will range from 1.2 to 2.2 inches. Lower elevations,
especially the downsloping areas of Humboldt Bay, will most likely
see 0.3 to 0.6 inches. A couple tenths a likely to make it to Lake
County with little more than wetting rain for Mendocino and Lake
Counties.
There is high ensemble confidence on upper level ridging mid next
week which will bring interior valleys back near 90 by late in the
week with a broken stratus layer along the coast. Though not record
breaking, such temperatures will be well above overage for October.
In the far extended, About 50% of the cluster ensemble members show a
return to light wetting rain next weekend. /JHW
&&
.AVIATION...Quite a bit of clouds continued to stream across the region
today. Cigs were generally VFR except at CEC and UKI where MVFR Cigs
were reported til around noonday. Much of the clouds could be
attributed to a semi-stationary frontal boundary. The front has
steadily weakened, therefore allowing improving conditions
everywhere. However, a plethora of higher clouds continued to advect
over the region this afternoon...well ahead of another approaching
weather disturbance. Model data indicated the possibility of modest
LLWS, mainly near CEC through early afternoon. A slightly tightened
surface gradient along the North Coast allowed for a few southerly
breezes at CEC. Sunday morning, model guidance indicated at least
patchy shallow fog along areas of the Coast. FOR THE 14/18Z TAFS,
decided to introduce a brief period of IFR/LIFR conditions...even
with the high cloud influx; hopefully the cirrus will be transparent.
/TA
&&
.MARINE...Generally light to moderate southerly winds will persist
through tomorrow night as a series of west and northwest swells
as steep as 8 feet at 12 seconds build into the coastal waters. A
longer period swell nearing 5 ft at 20 seconds is expected tonight
into Sunday during a period of calmer winds. This will bring an
increased threat of sneaker waves to all beaches and coastal areas
in the region. Winds will increase as a front moves into the area
Sunday night and Monday morning, with gale force winds possible
with steep seas at 8 to 12 ft expected, especially in the northern
outer waters.
&&
.BEACH HAZARDS...There will be a moderate sneaker wave threat on
Sunday as a long period northwest swell of around 5 feet at 20
seconds impacts Northwest California beaches. Any beachgoers
should avoid steeply sloped beaches and choose flatter beaches for
a safer visit. Stay safe on the coast and avoid climbing rocks
and jetties, keep a good distance from the ocean, and never turn
your back on the ocean. Choppy short period waves building in
Sunday night will reduce the sneaker wave threat.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from late tonight through Sunday
evening for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 PM Sunday to 9 AM PDT Monday
for PZZ450.
Small Craft Advisory from noon to 9 PM PDT Sunday for
PZZ470.
Gale Watch from Sunday evening through Monday morning for
PZZ470.
Small Craft Advisory from 3 PM Sunday to 9 AM PDT Monday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:30 AM PDT | Small Craft Advisory | EKA | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.